Drug that hospitalised 6 revealed as N-Bomb
Drug tests reveal that the six young people hospitalised in Cork after taking hallucinogenic substances consumed a lethal drug known as N-Bomb, not the designer drug 2CB.
An 18-year-old man is in a critical condition and three others remain in hospital after taking N-Bomb, first thought to be 2CB, at a house party.
The incident saw one man arrested, while three more individuals were released without charge.
One user was seen covered in blood, dancing naked on shards of glass while another student appeared to be suffering from a cardiac arrest.
Another user “acted possessed”, attempting to eat the footpath while gardaí attempted to restrain him.
N-BOMe, commonly referred to as ‘N-bomb’ or ‘Smiles’, is a powerful synthetic hallucinogen.
Effects of only a tiny amount of the drug can last for up to 12 hours.
N-bomb creates a hallucinogenic effect similar to LSD at extremely small dosages, though users report the negative effects and after-effects of the drug are worse than that of LSD.
N-bomb is sold in liquid or powdered form or on soaked blotter paper. It has a strong bitter metallic taste, and some dealers add mint or fruit flavouring to the liquid and blotter varieties.
As N-bomb creates no effect if swallowed, users place it under their tongue, where it gets absorbed. Some users inject it, smoke the powdered form, breathe it through the nose, vaporize and inhale it, or insert it rectally. Any of these uses are dangerous as only a few grains produce an effect, and it is extremely easy to overdose—with sometimes fatal consequences.
The lethal drug is so toxic that it requires a filter mask, gloves and glasses while handling it.
The drugs were tested by Forensic Science Ireland in Garda Headquarters in the Phoenix Park and today it emerged that they are not the ecstasy-derived 2CB but in fact a very potent LSD derived drug which can be lethal in small doses.
Dr Sheila Willis, the Director General of FSI, today told Independent.ie that tests revealed the drug samples were from a family of synthetic psychoactive substances “commonly called Ioda N-Bombs recognised as causing deaths in other countries”.